MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA SHOULDER SYSTEM INSTRUMENT; SHOULDER GENERAL GLENOSPHERE EXTRACTION SCREW

MEDACTA INTERNATIONAL SA SHOULDER SYSTEM INSTRUMENT; SHOULDER GENERAL GLENOSPHERE EXTRACTION SCREW
Model Number 04.01.10.0283
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on (b)(6) 2025.Lot 1957812: (b)(4) items manufactured and released on (b)(6)2020.No anomalies found related to the problem.To date, no similar events have been reported on the same lot during the period of review.Visual inspection: the impossibility to insert freely the screw through the glenosphere suggests that the glenosphere was malpositioned on the baseplate taper.The fact that no glenosphere guide was not used may have resulted in an incorrect alignment of the two implants.The glenosphere screw was then hammered into the glenosphere recess, resulting in the screw getting stuck.This is confirmed by the fact the a high torque applied of the extraction instruments did not lead to the disengagement of the implants.The glenosphere screw shows circular areas where the anodization is removed.This was due to friction with the glenosphere recess and baseplate bore while attempting to tighten the screw.The glenosphere extraction screw appears to be deformed in the picture.The root cause of such a deformation cannot be determined but may be related to the specific surgical application.Additional device involved.Batch review performed on (b)(6) 2025 on reverse shoulder system 04.01.0173.Glenosphere 39xø27 (k170452) lot.2409932.Lot 2409932: (b)(4) items manufactured and released on 05-sept-2024.Expiration date: 2029-aug-21.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.
 
Event or Problem Description
During the procedure, the screw of the glenosphere could not be inserted properly.After several attempts, the surgeon became frustrated and hammered the screw into the glenosphere but was still unable to tighten it.He then decided to use a new glenosphere and attempted to remove the first one from the baseplate using the dedicated instrument.However, due to the glenosphere being blocked, excessive force was applied, causing the inner part of the glenosphere extraction screw (ref (b)(4)) to bend.A new glenosphere 36xø27 was used, and the surgery was completed with about 30 min delay.Glenosphere guide was not used.

Brand Name
SHOULDER SYSTEM INSTRUMENT
Common Device Name
SHOULDER GENERAL GLENOSPHERE EXTRACTION SCREW
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key21595089
Report Number3005180920-2025-00119
Device Sequence Number18362310
Product Code LXH
UDI-Device Identifier07630971211896
UDI-Public07630971211896
Combination Product (Y/N)N
Initial Reporter CountryAU
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.01.10.0283
Device Lot Number1957812
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/06/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2025
Initial Report FDA Received Date03/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/30/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown